Florida, 2010Strong Wind in Florida, March 25, 2010
March 25, 2010 · NWS JAX · 1 event in 1 county or zone
An area of low pressure tracked north of the area while strong sub-tropical jet stream dynamics continued across Florida. Areas of moderate to heavy rainfall and scattered thunderstorms impacted areas mainly south of Interstate 10 across north Florida during the evening hours and around midnight.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of low pressure tracked north of the area while strong sub-tropical jet stream dynamics continued across Florida. Areas of moderate to heavy rainfall and scattered thunderstorms impacted areas mainly south of Interstate 10 across north Florida during the evening hours and around midnight. Wind gusts of 44 to 46 mph were recorded during the evening across Northeast Florida around 10 am.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 25, 8:51 PM EST, 9 minutes earlier.
Area forecast discussion, Mar 25, 8:51 PM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
951 PM EDT THU MAR 25 2010
.UPDATE...LINE OF SHOWERS AND STORMS MOVING ACROSS COASTAL NE FL
AND WILL BE MOVING OFFSHORE NEXT COUPLE OF HOURS. WIND GUSTS TO
AROUND 30 MPH COMMON. GUSTS CLOSE TO 40 MPH AT THE JAX NAVAL
AIR STATION AND WILL PROBABLY HAVE GUSTS CLOSE TO THAT OFFSHORE.
AREA OF LINGERING SHOWERS WITH EMBEDDED STORMS ALSO MOVING IN
BEHIND THE LINE. EXPECT BULK OF PCP TO BE WELL OFFSHORE WITH
A FEW LINGERING SHOWERS ACROSS THE FAR SOUTH AFTER MIDNIGHT.
PATCHY FOG DEVELOPING LATER TONIGHT.
&&
.AVIATION...WIDESPREAD MVFR WITH SHOWERS AT MOST TERMINALS.
EXPECTING TEMPO WIND GUSTS TO 25 KNOTS TIL AROUND 04Z AT GNV AND
05Z ELSEWHERE. PCP TO END BY 04Z-05Z BUT MVFR CONDITIONS TO
CONTINUE MUCH OF THE NIGHT. TEMPO IFR CIGS MAINLY BETWEEN 04Z-
08Z AT GNV AND 06Z- 10Z ELEWHERE.
&&
.MARINE...LINE OF SHOWERS AND STORMS MOVING OFFSHORE REST OF THE
EVE. WIND GUSTS TO 30 TO 35 KNOTS CAN BE EXPECTED. SMALL CRAFT
ADVISORY TONIGHT FOR THE OFFSHORE LEGS AS WINDS SHIFT TO WEST AND
INCREASE.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 55 74 46 71 / 40 0 0 10
SSI 58 73 51 65 / 60 0 10 20
JAX 59 75 50 69 / 70 0 10 10
SGJ 62 75 54 70 / 70 0 10 10
GNV 59 75 47 74 / 80 0 0 10
OCF 62 76 47 77 / 80 10 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EDT FRIDAY FOR ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
PP/ARS/PKHazardous weather outlook, Mar 25, 3:38 AM EST, 17 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
438 AM EDT THU MAR 25 2010
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
438 AM EDT THU MAR 25 2010
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND POSSIBLE THUNDERSTORMS WILL BEGIN TO WORK INTO
THE AREA LATE THIS AFTERNOON...LIKELY REACHING INTERSTATE 75 AND
HIGHWAY 441. SHOWERS WILL FURTHER INCREASE TONIGHT AND ISOLATED
THUNDERSTORMS ARE FORECAST AS WELL. SHOWERS AND STORMS WILL DECREASE
FROM THE NORTHWEST LATE TONIGHT WITH THE PASSAGE OF A COLD FRONT.
A FLOOD WARNING REMAINS IN EFFECT FOR THE ALTAMAHA RIVER AT BAXLEY
AND NEAR EVERETT CITY. A FLOOD WARNING CONTINUES FOR THE SATILLA
RIVER AT ATKINSON. REFER TO THE LATEST RIVER STATEMENTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
MINOR FLOODING WILL CONTINUE ON THE ALTAMAHA RIVER AT BAXLEY AND NEAR
EVERETT CITY AS WELL AS ON THE SATILLA RIVER AT ATKINSON. REFER TO
THE LATEST RIVER FLOOD PRODUCTS.
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE FORECAST SUNDAY
WITH THE ARRIVAL OF THE NEXT WEATHER SYSTEM.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
ECZ
In the hours before
Special weather statement, Mar 25, 7:01 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
801 PM EDT THU MAR 25 2010
GAZ132-149-150-163-260045-
ATKINSON-CLINCH-COFFEE-WARE-
801 PM EDT THU MAR 25 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
CLINCH...ATKINSON...NORTHWESTERN WARE AND SOUTHEASTERN COFFEE
COUNTIES FOR STRONG WINDS VALID UNTIL 845 PM EDT...
AT 801 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS CENTERED 9 MILES SOUTHWEST OF PEARSON...MOVING NORTHEAST AT
35 MPH. THESE SHOWERS WILL AFFECT AREAS AROUND PEARSON...COGDELL...
AXSON AND MILLWOOD THROUGH 845 PM EDT. GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3127 8305 3151 8268 3127 8251 3102 8296
3105 8298 3118 8297 3118 8298 3118 8304
3119 8305 3123 8306
TIME...MOT...LOC 0001Z 234DEG 32KT 3122 8291
SHASHYSpecial weather statement, Mar 25, 7:39 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
839 PM EDT THU MAR 25 2010
FLZ025-031>033-036-037-260115-
ALACHUA-BRADFORD-CLAY-DUVAL-PUTNAM-ST. JOHNS-
839 PM EDT THU MAR 25 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
ALACHUA...EASTERN BRADFORD...CLAY...NORTHERN PUTNAM...NORTHWESTERN
ST. JOHNS AND SOUTHERN DUVAL COUNTIES FOR STRONG WINDS AND SMALL HAIL
VALID UNTIL 915 PM EDT...
AT 838 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES
SOUTH OF MAXVILLE TO 3 MILES WEST OF HAMPTON...MOVING EAST AT 45 MPH.
THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND WALDO...STARKE...
MAXVILLE...LAWTEY...HAMPTON... KINGSLEY...MIDDLEBURG. ..
LAKESIDE...DOCTORS INLET AND BELLAIR THROUGH 915 PM EDT. HAIL UP TO
HALF AN INCH IN DIAMETER AND GUSTY WINDS OF 45 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2979 8163 2978 8223 3014 8210 3014 8204
3023 8205 3025 8151
TIME...MOT...LOC 0038Z 270DEG 38KT 3017 8191 2986 8208
SHASHYSpecial weather statement, Mar 25, 8:12 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
912 PM EDT THU MAR 25 2010
FLZ025-032-033-260145-
CLAY-DUVAL-ST. JOHNS-
912 PM EDT THU MAR 25 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CLAY...
NORTHERN ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS
VALID UNTIL 945 PM...
AT 910 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
SHOWERS AND A FEW THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
6 MILES SOUTHWEST OF UNF TO 8 MILES SOUTHWEST OF PICOLATA...MOVING
EAST AT 40 MPH. THESE STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT
AREAS AROUND SWITZERLAND...MANDARIN...GREEN COVE SPRINGS...FRUIT
COVE... UNF...PICOLATA...BAYARD...DURBIN...PONTE VEDRA BEACH AND
JACKSONVILLE BEACH THROUGH 945 PM. GUSTY WINDS OF UP TO 45 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2982 8126 2985 8173 3032 8161 3028 8138
3021 8135 3001 8129 2997 8129 2994 8128
2990 8128 2988 8126
TIME...MOT...LOC 0110Z 283DEG 33KT 3022 8156 2986 8167
SHASHYSpecial weather statement, Mar 25, 8:54 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
954 PM EDT THU MAR 25 2010
FLZ037-038-260230-
FLAGLER-PUTNAM-
954 PM EDT THU MAR 25 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
PUTNAM AND FLAGLER COUNTIES FOR STRONG WINDS VALID UNTIL 1030 PM...
AT 953 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER LAKE COMO...OR 2 MILES EAST OF
POMONA PARK...MOVING EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS AROUND POMONA PARK...LAKE COMO...CRESCENT CITY...
ANDALUSIA...ESPANOLA...BUNNELL...PALM COAST AND FLAGLER BEACH
THROUGH 1030 PM. GUSTY WINDS OF UP TO 45 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2937 8129 2936 8142 2939 8143 2936 8147
2936 8162 2954 8162 2962 8152 2963 8133
2965 8132 2964 8131 2966 8127 2965 8122
2967 8121 2966 8119 2945 8111
TIME...MOT...LOC 0153Z 255DEG 34KT 2949 8155
SHASHYStrong Wind, Alachua
- When
- March 25, 9:00 PM EST
- Where
- Alachua forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
Strong winds blew down a tree that damaged two cars and knocked over a light post. The cost of damage was estimated at $4,000. At 11 pm, the Gainesville Regional Airport measured sustained winds of 21 mph and a gust to 40 mph.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Arkansas, March 25, 20101 death · 1 event
- Tornadoes in Alabama, March 25, 2010$205,000 · EF1 · 2 events
- Hail and Damaging Winds in Louisiana, March 25, 2010$223,000 · 1 in hail · 8 events
- Hail and Damaging Winds in Tennessee, March 25, 2010$250,000 · 70 kt wind · 5 events
- Tornado and Hail in Alabama, March 25, 2010$50,000 · EF1 · 6 events
- Strong Wind in Illinois, March 25, 2010$75,000 · 2 events
- Heavy Rain and Strong Wind in Illinois, March 25, 2010$50,000 · 3 events
- Flash Flooding and Flooding in Missouri, March 25, 201028 events
- Winter Weather in Ohio, March 25 to 26, 201017 events
- Damaging Winds in Louisiana, March 25, 2010$10,000 · 56 kt wind · 7 events
- Flash Flooding in Oklahoma, March 25, 20106 events
- Hail in Tennessee, March 25, 20101 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 212506.